Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 238, NWS Tulsa, OK

October 8, 2014Crawford County, Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 8, 2014, 6:22 AM CDT for Crawford County, Franklin County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2014, 6:22 AM CDT (11:22 UTC)
Expired
Oct 8, 2014, 7:00 AM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Crawford County, AR, Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 6:37 AM CDTHAIL 1.53 Nw Mulberry, ARAT MILE MARKER 21 ON HWY 40 NORTHWEST OF MULBERRY.
Oct 8, 7:00 AM CDTHAIL 0.75Lonelm, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS54 KTSA 081122
SVRTSA
ARC033-047-081200-
/O.NEW.KTSA.SV.W.0238.141008T1122Z-141008T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
622 AM CDT WED OCT 8 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
  CENTRAL FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...

* UNTIL 700 AM CDT

* AT 621 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DYER...AND
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...DYER...PINEY...PLEASANT
  HILL...MULBERRY...LONELM...TONEY...CRAVENS AND CECIL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 16 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3536 9398 3543 9408 3544 9408 3544 9410
      3553 9422 3564 9414 3553 9385
TIME...MOT...LOC 1123Z 300DEG 20KT 3554 9413

HAIL...1.25IN
WIND...<50MPH

$$
2 follow-up statements
174 
WWUS54 KTSA 081138
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
638 AM CDT WED OCT 8 2014

ARC033-047-081200-
/O.CON.KTSA.SV.W.0238.000000T0000Z-141008T1200Z/
CRAWFORD AR-FRANKLIN AR-
638 AM CDT WED OCT 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FRANKLIN AND EAST CENTRAL CRAWFORD COUNTIES UNTIL 700 AM CDT...

AT 636 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MULBERRY...AND
MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IN OR NEAR THE PATH INCLUDE...PLEASANT HILL...MULBERRY...
  LONELM...TONEY...CRAVENS AND CECIL

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 18 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3552 9416 3561 9410 3553 9385 3536 9398
TIME...MOT...LOC 1138Z 296DEG 15KT 3553 9406

HAIL...1.00IN
WIND...<50MPH

$$
590 
WWUS54 KTSA 081148
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
648 AM CDT WED OCT 8 2014

ARC033-047-081200-
/O.CON.KTSA.SV.W.0238.000000T0000Z-141008T1200Z/
CRAWFORD AR-FRANKLIN AR-
648 AM CDT WED OCT 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FRANKLIN AND EAST CENTRAL CRAWFORD COUNTIES UNTIL 700 AM CDT...

AT 646 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MULBERRY...AND
MOVING EAST AT 15 MPH. PING PONG BALL SIZE HAIL WAS REPORTED NEAR 
MILE MARKER 21 ON INTERSTATE 40 NORTHWEST OF MULBERRY AT 636 AM.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IN OR NEAR THE PATH INCLUDE...LONELM...TONEY AND CECIL

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 21 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3552 9410 3558 9407 3553 9385 3542 9393
TIME...MOT...LOC 1147Z 277DEG 13KT 3554 9404

HAIL...1.00IN
WIND...<50MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 6:08 AM CDT, 14 minutes earlier.

Area forecast discussion, Oct 8, 6:08 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
608 AM CDT WED OCT 8 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCT TSRA CURRENTLY ACROSS FAR ERN OK AND NW AR MAY IMPACT KFSM/KXNA/KFYV
THROUGH 14Z...AND WILL CARRY TEMPOS HIGHLIGHTING THUNDER AND MVFR
VSBYS. ELSEWHERE...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF
PERIOD...WITH VFR CONDITIONS FROM MID MORNING ON ACROSS THE AR TAF
SITES.

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT WED OCT 8 2014/

DISCUSSION...
SCATTERED CONVECTION HAS RECENTLY DEVELOPED ALONG THE ELEVATED
FRONTAL ZONE AND IS EXPECTED TO PERSIST THROUGH THE MID MORNING
HOURS WHILE GRADUALLY SHIFTING EASTWARD. TEMPS WILL CONTINUE WELL
ABOVE NORMAL AS THE SFC BOUNDARY LIFTS NORTHWARD AND FOCUSES
CONVECTION NORTH OF THE FORECAST AREA TONIGHT.

THE SFC BOUNDARY AND/OR CONVECTIVE OUTFLOW WILL PUSH NEAR THE
OK/KS BORDER ON THURSDAY...WITH CONVECTION EXPANDING NORTH OF THE
BOUNDARY AND EXPANDING FURTHER SOUTH INTO THE AREA THURSDAY NIGHT.
FORCING ALOFT WILL ALSO BE INCREASING AHEAD OF AN UPPER WAVE THAT
WILL INTERACT WITH THE SFC BOUNDARY WHILE TAPPING AN AXIS OF
DEEPER MOISTURE. THE RESULT WILL BE WIDESPREAD PRECIP THROUGH
FRIDAY NIGHT BEFORE ENDING FROM WEST TO EAST ON SATURDAY.
TEMPERATURES WILL BE MUCH COOLER DURING THIS TIMEFRAME.

DATA HAVE COME INTO FAIRLY GOOD AGREEMENT ON ANOTHER UPPER WAVE
FOLLOWING QUICKLY BEHIND THE LATE WEEK SYSTEM. WHILE THIS IS A
RECENT CONVERGENCE IN MODEL SOLUTIONS...IT HAS BEEN ADVERTISED IN
SOME WAY FOR SEVERAL DAYS BY THE ECMWF/UKMET THUS THERE IS A GOOD
CHANCE THAT THE SCENARIO PANS OUT. THE RESULT WOULD BE ANOTHER ROUND
OF WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY...WITH
RIDGING ALOFT BUILDING INTO THE REGION AND WARM AND DRY CONDITIONS
RETURNING THEREAFTER.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Oct 8, 5:01 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT WED OCT 8 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CDT WED OCT 8 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

DISCUSSION...
A WARM FRONT WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA THIS
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY
WILL MOVE EAST NORTHEAST...ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THROUGH THE MORNING HOURS. ONE OR TWO STORMS MAY BRIEFLY
EXCEED SEVERE LIMITS...WITH LARGE HAIL AS THE MAIN RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWER AND THUNDERSTORM CHANCES WILL MARKEDLY INCREASE THURSDAY
NIGHT ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS
INTERACTIONS BETWEEN HIGH LEVEL TROPICAL MOISTURE...AN APPROACHING
SURFACE FRONT AND UPPER DISTURBANCE TAKE PLACE. LOCALLY HEAVY
RAINFALL AMOUNTS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS FROM LATE THURSDAY INTO FRIDAY. THE
POTENTIAL FOR HEAVY RAIN WILL SHIFT FURTHER SOUTH AND EAST LATER ON
FRIDAY AND FRIDAY NIGHT AS THE SURFACE FRONT MOVES SOUTHEAST. BEHIND
THE BOUNDARY...COOLER WEATHER IS EXPECTED THIS UPCOMING WEEKEND. RAIN
CHANCES MAY LINGER THROUGH THE WEEKEND...WITH ANOTHER ROUND OF
WIDESPREAD RAINFALL POSSIBLE SUNDAY NIGHT INTO MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 8, 4:40 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 AM CDT WED OCT 8 2014

ARZ010-019-OKZ069-081015-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
440 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF STILWELL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STILWELL AND ODELL.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3563 9444 3572 9476 3584 9473 3581 9435
TIME...MOT...LOC 0940Z 284DEG 15KT 3575 9465
Local storm report, Oct 8, 5:11 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 AM CDT WED OCT 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             4 SE STILWELL           35.77N 94.58W
10/08/2014  E1.00 INCH       ADAIR              OK   EMERGENCY MNGR

&&

JBM
Special weather statement, Oct 8, 5:21 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 AM CDT WED OCT 8 2014

ARZ011-081045-
MADISON AR-
521 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL MADISON

AT 522 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF CROSSES...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CROSSES AND JAPTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3582 9374 3587 9395 3593 9395 3597 9394
      3597 9370
TIME...MOT...LOC 1022Z 280DEG 14KT 3591 9391
Special weather statement, Oct 8, 6:15 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT WED OCT 8 2014

ARZ019-020-081145-
CRAWFORD AR-FRANKLIN AR-
615 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CENTRAL CRAWFORD

IN WEST CENTRAL ARKANSAS
     CENTRAL FRANKLIN

AT 615 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MOUNTAINBURG...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...PINEY...MULBERRY...
MEG...CECIL...TONEY...LONELM...CRAVENS...JETHRO...MOUNTAINBURG AND
DYER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3562 9382 3540 9388 3552 9424 3565 9422
TIME...MOT...LOC 1115Z 280DEG 19KT 3557 9416

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 5:13 AM CDTSevere Thunderstorm WarningTSACrawford47 min
Oct 8, 5:21 AM CDTSpecial Weather StatementTSAMadison24 min
Oct 8, 6:15 AM CDTSpecial Weather StatementTSAFranklin30 min
Oct 8, 6:26 AM CDTSpecial Weather StatementTSAJohnson34 min
Oct 8, 6:37 AM CDTSpecial Weather StatementTSACrawford23 min
Oct 8, 6:56 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin49 min
Oct 8, 7:00 AM CDTSpecial Weather StatementTSAWashington30 min
Oct 8, 7:11 AM CDTSevere Thunderstorm WarningTSABenton, Washington22 min
Oct 8, 7:15 AM CDTSevere Thunderstorm WarningTSAFranklin45 min
Oct 8, 7:31 AM CDTSevere Thunderstorm WarningTSAFranklin44 min
Oct 8, 7:51 AM CDTSpecial Weather StatementTSACarroll24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.